Alert archive / Louisiana / River Flood Warnings in 2014

River Flood Warning 71, NWS New Orleans, LA

December 27, 2014Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Dec 27, 2014, 8:26 AM CST for Saint Tammany Parish, Louisiana. It took effect at Dec 29, 2014, 6:00 PM CST. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Dec 27, 2014, 8:26 AM CST (14:26 UTC)
In effect from
Dec 29, 2014, 6:00 PM CST
Expired
Jan 1, 2015, 12:00 AM CST
In force
54 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS44 KLIX 271431 CCA
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
826 AM CST SAT DEC 27 2014

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE
LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN
ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-282026-
/O.NEW.KLIX.FL.W.0071.141230T0000Z-150101T0600Z/
/BSHL1.1.ER.141230T0000Z.141231T0000Z.150101T0000Z.NO/
826 AM CST SAT DEC 27 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BOGUE CHITTO RIVER NEAR BUSH.
* FROM MONDAY EVENING TO LATE WEDNESDAY NIGHT.
* AT  8:15 AM SATURDAY THE STAGE WAS 6.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO
  RISE TO NEAR 11.5 FEET BY EARLY WEDNESDAY MORNING.THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 11.0 FEET...THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL 
  FLOOD. THE RIVER WILL LEAVE THE MAIN CHANNEL ON THE LEFT BANK BELOW
  THE BRIDGE FLOODING WOODLANDS ON EITHER SIDE OF LOUISIANA HIGHWAY 
  21.
* IMPACT...AT 10.0 FEET...GRAVEL PITS UPSTREAM OF LOUISIANA HIGHWAY 21
  WILL BEGIN TO OVERFLOW THREATENING PROPERTY AT LOWER ELEVATIONS ON 
  EITHER SIDE OF HIGHWAY 21 IN THE VICINITY OF THE BRIDGE.

&&
 
LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995

&&

LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995



$$
2 follow-up statements
021 
WGUS84 KLIX 280145
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
745 PM CST SAT DEC 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 42 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN 
AROUNDAND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAAWEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FORTHE
LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN
ALSO BE FOUND AT WEATHER.GOV.

&&

LAC103-290745-
/O.EXT.KLIX.FL.W.0071.141230T1500Z-150101T1500Z/
/BSHL1.1.ER.141230T1500Z.141231T0600Z.150101T0900Z.NO/
745 PM CST SAT DEC 27 2014

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BOGUE CHITTO RIVER NEAR BUSH.
* FROM TUESDAY MORNING TO THURSDAY MORNING.
* AT  7:15 PM SATURDAY THE STAGE WAS 6.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 11.5 FEET BY EARLY WEDNESDAY MORNING.THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 11.0 FEET...THE ACCESS ROAD UPSTREAM OF THE BRIDGE WILL 
  FLOOD. THE RIVER WILL LEAVE THE MAIN CHANNEL ON THE LEFT BANK BELOW
  THE BRIDGE FLOODING WOODLANDS ON EITHER SIDE OF LOUISIANA HIGHWAY 
  21.
* IMPACT...AT 10.0 FEET...GRAVEL PITS UPSTREAM OF LOUISIANA HIGHWAY 21
  WILL BEGIN TO OVERFLOW THREATENING PROPERTY AT LOWER ELEVATIONS ON 
  EITHER SIDE OF HIGHWAY 21 IN THE VICINITY OF THE BRIDGE.

&&

LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995



$$
941 
WGUS84 KLIX 281409
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
809 AM CST SUN DEC 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  BOGUE CHITTO RIVER NEAR BUSH AFFECTING ST. TAMMANY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

&&

LAC103-281439-
/O.CAN.KLIX.FL.W.0071.000000T0000Z-150101T1500Z/
/BSHL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
809 AM CST SUN DEC 28 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BOGUE CHITTO RIVER NEAR BUSH.
* AT  7:15 AM SUNDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.0 FEET AFTER
  MIDNIGHT TOMORROW.

&&

LAT...LON 3081 9012 3081 9018 3062 8999 3058 8986 3053 8982 3053 8978
3063 8983 3067 8995



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 27, 6:57 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 27, 6:57 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
657 AM CST SAT DEC 27 2014

...SOUNDING DISCUSSION...

ATMOSPHERE IS REALLY STARTING TO JUICE UP THIS MORNING WITH AN
ALMOST 9000 FOOT SATURATED LAYER IN THE LOW-LEVELS. PRECIPITABLE
WATER VALUE HAS CLIMB TO JUST OVER 1.5 INCHES...WHICH IS DOUBLE THE
NORMAL VALUE FOR THIS LATE IN THE YEAR. THIS IS ALSO OVER A ONE
INCH INCREASE COMPARED TO YESTERDAY MORNING/S PW. ALSO
IMPRESSIVE IS THAT THE SURFACE TEMPERATURE IS OVER 13 DEGREES
CELSIUS HIGHER /WARMER/ THAN THIS TIME YESTERDAY. TEMPERATURES IN
MOST OF THE REST OF THE COLUMN ARE ONLY A FEW DEGREES DIFFERENT
FROM YESTERDAY MORNING. NOT MUCH FOR INSTABILITY AT THIS TIME WITH
A LIFTED INDEX OF +3.1 AND NO SURFACE OR MIXED LAYER CAPE SO
THUNDER WILL BE LIMITED TODAY. A VEERING WIND PROFILE WAS FOUND
WITH SOUTHEAST WINDS NEAR THE SURFACE. ABOVE 5500 FEET...A DEEP
LAYER OF WINDS FROM THE SOUTHWEST WAS FOUND...WHICH WILL KEEP
PUMPING MOISTURE INTO THE CENTRAL GULF COAST. A PEAK WIND SPEED OF
93 KNOTS WAS LOCATED AT 39500 FEET.

12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THIS MORNING. THE
BALLOON BURST OVER DE SOTO NATIONAL FOREST 73 MILES DOWNRANGE
FROM THE OFFICE AT A HEIGHT OF 20.3 MILES ABOVE THE GROUND. THE
FLIGHT LASTED 100 MINUTES.

ANSORGE

&&

.PREV DISCUSSION... /ISSUED 437 AM CST SAT DEC 27 2014/

SHORT TERM...

FLOOD WATCH REMAINS IN EFFECT FOR THE REGION THROUGH 00Z MONDAY.

HEAVY RAINFALL POTENTIAL FOR SOUTHEAST LOUISIANA ANS SOUTHERN
MISSISSIPPI FROM SATURDAY THOUGH SUNDAY EVENING. LOOKS LIKE THE
BULK OF THE HEAVIEST PRECIP WILL OCCUR BETWEEN LATE SATURDAY
AFTERNOON AND EARLY SUNDAY MORNING. FORECAST SOUNDINGS SHOWING
AROUND 2 INCHES OF PW DURING THE SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT TIME FRAME...WHICH IS ABOUT A 2.5 STANDARD
DEVIATION FOR LATE DECEMBER. SOUTHWESTERLY FLOW WILL CONTINUE TO
DRAW DEEP MOISTURE UNTIL THE REGION ALONG WITH A WEAK SURFACE
BOUNDARY OVER THE REGION. DIVERGENCE ALOFT WILL ALSO INCREASE
THROUGHOUT THE DAY TODAY. WITH THAT IN MIND THE POTENTIAL FOR VERY
HEAVY RAINFALL POSSIBLE AND LOCALIZED FLOODING TO BE EXPECTED.

IN ADDITION TO AREA-WIDE WIDESPREAD HEAVY RAINFALL...INCREASED
INSTABILITY AND DIVERGENCE ALOFT CREATE THE POTENTIAL FOR SCATTERED AND
EMBEDDED THUNDERSTORMS BRINGING LOCALIZED HEAVIER RAINFALL AMOUNTS
TO CERTAIN AREAS WITH MOST OF THE ACTIVITY BEING ELEVATED.

..RAINFALL AMOUNTS AND IMPACTS FROM THIS WEEKENDS EVENT...

RAINFALL AMOUNTS EXPECTED TO BE IN THE 2 TO 5 INCH RANGE WITH
LOCAL AMOUNTS OF UP TO 10 INCHES POSSIBLE...WHERE TRAINING OF
HEAVIER BANDS OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS TAKE
PLACE. MOST OF THE HEAVIEST RAINFALL IS EXPECTED TO FALL BETWEEN
SATURDAY AFTERNOON AND SATURDAY NIGHT. A BREAK IN THE ACTIVITY IS
POSSIBLE AFTER DAYBREAK SUNDAY THROUGH SUNDAY AFTERNOON BEFORE AN
APPROACHING COLD FRONT MOVES INTO THE AREA. EXPECT TO SEE UP TO AN
ADDITIONAL INCH WITH THE SECOND ROUND AHEAD OF THE FRONT ON SUNDAY
AFTERNOON AND EVENING. IMPACTS OF CONCERN ARE STREET FLOODING AND
THE POTENTIAL FOR FASTER RESPONSE RIVERS AND STREAMS TO RISE ABOVE
FLOOD STAGE.

LONG TERM...

COOLER AND DRIER CONDITIONS EXPECTED TO PERSIST FROM MONDAY
THROUGH AT LEAST MID WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW
NORMAL THROUGH EARLY WEEK WITH A SECONDARY PUSH OF COOLER AIR BY
MID WEEK AS A 1031 MB HIGH PARKS ITSELF OVER THE SOUTHERN PLAIN
STATES. LOWERED POPS FOR NEW YEARS DAY AS BOTH THE EURO AND THE
GFS HAVE BACKED OFF ON POPS FOR THE REGION. THE NEXT SIGNIFICANT
CHANCE OF RAIN EXPECTED AS THE POST NEW YEARS WEEKEND APPROACHES LATER
NEXT FRIDAY AND BEYOND.

AVIATION...

ALTHOUGH SOMEWHAT DELAYED...STEADY DETERIORATION OF CONDITIONS TO
IFR CIGS AND VSBY IS EXPECTED AS RAIN BECOMES INCREASES TOWARDS
DAYBREAK. IT WILL BE DIFFICULT TO SHOW MUCH IMPROVEMENT THROUGH 06Z
SUNDAY AS LARGE SCALE LIFT WILL MAINTAIN HEAVY RAINFALL AND LOW
CEILINGS AS PREDOMINANT CONDITIONS NEXT 24-30 HOURS. 35

MARINE...

WILL LEAVE SMALL CRAFT ADVISORY IN PLACE THROUGH 15Z...AT WHICH TIME
IT WILL LIKELY BE REPLACED WITH EXERCISE CAUTION HEADLINES ON THE
MID MORNING UPDATE. AS GRADIENT RELAXES SLIGHTLY...ANTICIPATE WINDS
WILL DROP BELOW 15 KNOTS BY MID AFTERNOON. COLD FRONT FINALLY PUSHES
THROUGH COASTAL WATERS ON MONDAY...BUT COLD ADVECTION DOES NOT
APPEAR STRONG AT THIS TIME. ANOTHER SOUTHERN STREAM LOW PRESSURE
SYSTEM WILL AFFECT THE AREA TOWARD THE END OF NEXT WEEK...BEYOND THE
SCOPE OF THIS FORECAST PACKAGE. 35

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             ASSESSING FLOOD WATCH POTENTIAL FOR THE WEEKEND

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  61  63  44 / 100  90  70  60
BTR  74  62  64  45 / 100 100  70  50
ASD  71  62  71  49 / 100  90  50  60
MSY  74  63  71  52 / 100  90  50  50
GPT  68  62  72  51 / 100  90  50  60
PQL  69  59  74  50 / 100  90  50  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...FLOOD WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Dec 27, 4:42 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 AM CST SAT DEC 27 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-272245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
442 AM CST SAT DEC 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. A SLOW MOVING STORM
SYSTEM WILL BRING AN EXTENDED PERIOD OF MODERATE TO OCCASIONALLY
HEAVY RAIN TO SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
TODAY...CONTINUING OVERNIGHT. WIDESPREAD TWO TO FOUR INCH RAIN
AMOUNTS WILL BE POSSIBLE BY SUNDAY MORNING...WITH A FEW LOCALIZED
AREAS RECEVING HIGHER AMOUNTS.

IN ADDITION TO THE HEAVY RAIN THREAT...A FEW THUNDERSTORMS COULD
BECOME STRONG TO MARGINALLY SEVERE THIS AFTERNOON AND
TONIGHT...MAINLY ALONG THE LOUISIANA COAST. THE MAIN THREAT WOULD
BE STRONG WINDS TO 50 TO 60 MPH.

A SMALL CRAFT ADVISORY IS IN EFFECT EARLY THIS MORNING FOR MUCH
OF THE COASTAL WATERS FOR SOUTHERLY WINDS AND DANGEROUS SEAS.
SMALL CRAFT SHOULD EXERCISE CAUTION ON THE LAKES AND SOUNDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WATCH WILL CONTINUE THROUGH SUNDAY AFTERNOON. STORM TOTAL
RAINFALL ACCUMULATIONS WILL AVERAGE BETWEEN 3 AND 5 INCHES ACROSS
THE WATCH AREA BY SUNDAY EVENING WITH SOME LOCALLY HIGHER AMOUNTS
6 TO 10 INCHES POSSIBLE. WITH RECENT RAINFALL AND DORMANT
VEGETATION THERE COULD BE EXCESS RUNOFF LEADING TO A FEW FLOODING
CONCERNS ALONG WITH POSSIBLE RIVER FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH FRIDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:30 AM CSTRiver Flood WarningLIXSaint Tammany11 days
Dec 27, 9:18 AM CSTRiver Flood WarningLIXTangipahoa64 hr
Dec 27, 9:31 AM CSTSpecial Weather StatementLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa, West Baton Rouge59 min
Dec 27, 9:49 AM CSTSmall Craft AdvisoryLIX5 hr
Dec 27, 10:43 AM CSTSpecial Weather StatementLIXWashington62 min
Dec 27, 2:21 PM CSTSpecial Weather StatementLIXWashington54 min
Dec 27, 3:37 PM CSTSpecial Weather StatementLIXSaint John the Baptist53 min
Dec 27, 4:32 PM CSTSpecial Weather StatementLIXSaint Tammany88 min

Nearby

River Flood Warnings in Louisiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.